Pennsylvania, 2005Damaging Wind in Pennsylvania, July 5, 2005
July 5, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 2:25 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 5, 2:25 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EDT TUE JUL 5 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
WILL GO WITH LIKELY POPS IN THUNDERSTORMS THROUGH EARLY THIS EVENING
UNTIL FRONT MOVES THROUGH...THEN TAPER BACK TO CHANCE LATE TONIGHT.
WILL PLAY UP WORDING FOR HEAVY DOWNPOURS AND GUSTY WINDS THIS
EVENING. FOR WEDNESDAY...WILL KEEP CHANCE POPS FOR EASTERN ZONES AND
WILL GO DRY IN THE WEST AS SYSTEM SLOWLY PUSHES EASTWARD.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
WENT CLOSE TO HPC GUIDANCE FRIDAY THROUGH TUESDAY...EXCEPT FOR
ADJUSTMENTS TO POPS MAINLY FOR EASTERN HALF OF FORECAST AREA FRIDAY
AND FRIDAY NIGHT AS MOISTURE FROM CINDY AFFECTS REGION. REMAINDER OF
LONG TERM SHOULD BE DRY.
&&
.AVIATION...
STRONG THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT NOW
PUSHING THROUGH NORTHWEST OHIO. AREAS OF MVFR CEILINGS AND MVFR
VISIBILITY IN HAZE STILL REMAINING ACROSS REGION THIS AFTERNOON.
CONDITIONS WILL BRIEFLY LOWER TO IFR IN SCATTERED STORMS THROUGH
EARLY EVENING WHEN COLD FRONT WILL PUSH THROUGH.
EXPECT CEILINGS TO LOWER TO IFR CATEGORY AT MOST TAF LOCATIONS BY
AROUND 08Z WEDNESDAY AS LOW LEVEL MOISTURE PERSISTS BEHIND FRONT.
CONDITIONS SHOULD IMPROVE TO MVFR BY MID WEDNESDAY MORNING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 5, 11:50 AM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1250 PM EDT TUE JUL 5 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-051119-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1250 PM EDT TUE JUL 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN
PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE
FROM DAMAGING WINDS...BUT HAIL AND VERY HEAVY RAIN ARE ALSO
POSSIBLE. STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE ALSO POSSIBLE ACROSS EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH
THE EVENING HOURS.
STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 5, 2:03 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SALEM 40.90N 80.85W
07/05/2005 COLUMBIANA OH LAW ENFORCEMENT
TREES DOWN ON VALLEY ROAD.
0245 PM TSTM WND DMG 2 NW SALEM 40.92N 80.88W
07/05/2005 COLUMBIANA OH AMATEUR RADIO
TREES DOWN.
&&
RDEMARISLocal storm report, Jul 5, 2:27 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG BEAVER FALLS 40.76N 80.32W
07/05/2005 BEAVER PA LAW ENFORCEMENT
TREES DOWN.
0320 PM TSTM WND DMG BEAVER 40.69N 80.31W
07/05/2005 BEAVER PA AMATEUR RADIO
TREE DOWN ON CAR.
&&
RDEMARISLocal storm report, Jul 5, 2:42 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD ROGERS 40.79N 80.63W
07/05/2005 COLUMBIANA OH AMATEUR RADIO
STREAM AND STREET FLOODING.
0330 PM FLASH FLOOD NEW WATERFORD 40.85N 80.62W
07/05/2005 COLUMBIANA OH AMATEUR RADIO
STREAM AND STREET FLOODING.
&&
TRRLocal storm report, Jul 5, 3:29 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD SEWICKLEY 40.54N 80.18W
07/05/2005 ALLEGHENY PA EMERGENCY MNGR
OHIO RIVER BLVD CLOSED FROM EDGEWORTH TO SEWICKLEY.
0415 PM FLASH FLOOD HAMPTON TOWNSHIP 40.59N 79.96W
07/05/2005 ALLEGHENY PA EMERGENCY MNGR
PART OF RT8 CLOSED.
&&
TRRLocal storm report, Jul 5, 3:38 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PLUM 40.50N 79.75W
07/05/2005 ALLEGHENY PA AMATEUR RADIO
TREE DOWN
&&
TRRLocal storm report, Jul 5, 3:48 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD PENN HILLS 40.48N 79.83W
07/05/2005 ALLEGHENY PA EMERGENCY MNGR
HULTON ROAD FLOODED
0440 PM FLASH FLOOD ETNA 40.50N 79.95W
07/05/2005 ALLEGHENY PA EMERGENCY MNGR
ETNA FIRE DEPARTMENT TAKING IN WATER.
&&
TRRThunderstorm Wind, Allegheny
- When
- July 5, 3:59 PM EST
- Where
- Allegheny County, Penn Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.500, -79.817
Trees down. 6000 customers lost electricity.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Louisiana, July 5 to 6, 2005$48 million · 17 events
- Tropical Storm in Mississippi, July 5 to 6, 2005$9.0 million · 4 events
- Storm Surge in Louisiana, July 5 to 6, 2005$2.5 million · 7 events
- Storm Surge in Mississippi, July 5 to 6, 2005$1.0 million · 3 events
- Tropical Storm in Alabama, July 5 to 6, 2005$300,000 · 6 events
- Lightning Strike in Michigan, July 5, 2005$300,000 · 1 event
- Wildfire in California, July 5 to 9, 20058 injured · 1 event
- Damaging Winds in Vermont, July 5, 2005$175,000 · 63 kt wind · 3 events
- Tropical Storm in Florida, July 5 to 6, 2005$150,000 · 6 events
- Tropical Storm in Florida, July 5 to 7, 2005$150,000 · 3 events
- Flash Flood in Alabama, July 5, 20051 injured · $73,000 · 1 event
- Hail and Damaging Winds in Colorado, July 5, 2005$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461177.